MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.036S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was a prodisc c removal on (b)(6) 2018.It was unknown if there was a surgical delay.There was no patient outcome reported.This report is for one (1) prodisc-c implant medium deep 6mm-sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 09.820.036s; lot: h020157; date of manufacture: february 08, 2016; place of manufacture: brandywine plant; part expiration date: december 31, 2019.The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Exponent investigation: the device was sent to exponent for external investigation with the following results.All retrieved device components (superior endplate, polyethylene inlay, and inferior endplate) were examined macroscopically for signs of wear and damage.The polyethylene inlay and inferior endplate component showed signs of iatrogenic damage.There was evidence of biofilm on the articulating surface of the superior and inferior endplates.The backside surface of the superior and inferior endplates had remnants of bone.All three components had evidence of impingement.Mating marks consistent with impingement were observed on all components.Machining marks were observed on the backside surface of the polyethylene inlay.There was evidence of burnishing and multidirectional scratching on the articulating surface of the polyethylene inlay.Manufacturing investigation: the device was also sent to the manufacturing site, brandywine, for investigation with the following results.As received condition prodisc-c, 09.820.036s, lot h020157 was received with evidence of iatrogenic damage.The superior plate, 09.820.035.2, lot 9862438, the polished spherical radius has visible surface staining.The peripheral edges have nicks and scratches.On the top lip posterior side, a radius is worn from lip toward lower surface.Also, there is a polished surface on face with etch, both observances could indicate impingement.The bottom cpti plasma sprayed surface has nicks, scratches, and bone remnants.The inferior plate, 09.820.035.1, lot 9862441, the recessed inlay pocket has red surface staining with nicks and scratches.The top face, posterior side, there is a polished closed arc which could indicate impingement.The keels anterior face has nicks and scratches.The bottom cpti plasma sprayed surface has nicks, scratches, and bone remnants.Inlay, 09.820.035.4, lot 9861527, has tear marks and dents on anterior face and spherical radius.Also, on the anterior edge of spherical radius, there are nick and scratches.Both slots have visible damage.Also visible from the bottom, is the tearing of the slots.The locking tab has nicks and scratches.On face below spherical radius, on posterior side, there is flattening of surface which could indicate impingement.The anterior front face has nicks and deformation.All described nonconformities are post manufacturing.Summary prodisc-c, 09.820.036s was reviewed for this complaint.The reason for the prodisc-c removal and any complaint against product was not provided; therefore, from a manufacturing perspective, there are no complaints with this product, there will be no further investigation.Complaint is not confirmed.Review of exponent report prodisc-c, 09.820.036s, was reviewed in exponent report.This complaint ¿as received condition¿ was compared to exponent report and found similar conditions.Specification there are no specifications to address, there are no complaints stated against this product.Risk assessment review: there is no allegation of device defect, deficiency or surgical technique error associated with this complaint.As there is no device malfunction alleged and no associated surgical technique error, a dcrm review will not be completed.Conclusion: an investigation was completed fulfilling the requirements of the ¿adverse event (no reported product problem)¿ investigation flow.Surface damage in the form of wear, nicks, and scratches was observed.This damage was concluded to be post manufacturing damage and consistent with the reported explant and which would not impact function.Thus, the complaint condition could not be confirmed based on the provided information.No product issues or defects were identified and no indication of a product design or manufacturing defect or deficiencies was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8007350
Report Number2939274-2018-54624
Device Sequence Number1531466
Product Code MJO
UDI-Device Identifier10705034763767
UDI-Public(01)10705034763767
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number09.820.036S
Device Catalogue Number09.820.036S
Device Lot NumberH020157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;